Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 162, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 7, 2005, 6:46 PM EST for Daviess County, Greene County, Knox County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2005, 6:46 PM EST (23:46 UTC)
- Expired
- Aug 7, 2005, 7:12 PM EST
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Daviess County, IN, Greene County, IN, Knox County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 072346 SVRIND INC027-055-083-080030- /O.NEW.KIND.SV.W.0162.050807T2346Z-050808T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 646 PM EST SUN AUG 7 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DAVIESS COUNTY IN SOUTHWEST INDIANA SOUTHWESTERN GREENE COUNTY IN SOUTHWEST INDIANA EXTREME NORTHEASTERN KNOX COUNTY IN SOUTHWEST INDIANA * UNTIL 730 PM EST * AT 644 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR NEWBERRY...OR ABOUT 30 MILES WEST OF BEDFORD. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... LYONS AROUND 705 PM EST ELNORA AROUND 730 PM EST LAT...LON 3882 8701 3900 8701 3900 8725 3875 8724 $$ CO
2 follow-up statements
000 WWUS53 KIND 080003 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 703 PM EST SUN AUG 7 2005 INC027-055-083-080030- /O.CON.KIND.SV.W.0162.000000T0000Z-050808T0030Z/ DAVIESS-GREENE-KNOX- 703 PM EST SUN AUG 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EST FOR NORTHWESTERN DAVIESS...EXTREME NORTHEASTERN KNOX AND SOUTHWESTERN GREENE COUNTIES... AT 657 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWBERRY...OR ABOUT 29 MILES WEST OF BEDFORD. THIS STORM WAS NEARLY STATIONARY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYONS. LAT...LON 3882 8701 3900 8701 3900 8725 3875 8724 $$ CO
000 WWUS53 KIND 080012 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 711 PM EST SUN AUG 7 2005 INC027-055-083-080021- /O.CAN.KIND.SV.W.0162.000000T0000Z-050808T0030Z/ DAVIESS-GREENE-KNOX- 711 PM EST SUN AUG 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DAVIESS...EXTREME NORTHEASTERN KNOX AND SOUTHWESTERN GREENE COUNTIES IS CANCELLED... LAT...LON 3882 8701 3900 8701 3900 8725 3875 8724 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:30 PM EST, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 7, 2:30 PM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST SUN AUG 7 2005 .DISCUSSION...A FEW POP UP TSRAS DOTTED THE CWA THIS AFTERNOON. HIGH PRESSURE LINGERED ACROSS A LARGE AREA OF THE UPPER OHIO VALLEY. TEMPS WERE IN THE 80S WITH DEWPOINTS IN THE 60S AND 70S. HEAT INDICES HAVE ALREADY REACHED THE 90S IN SOME LOCATIONS. MODELS ONLY DIFFER SLIGHTLY OVR NEXT FEW DAYS. WL USE MODEL BLEND FOR THIS FORECAST. MAIN FORECAST ISSUE WL BE PRECIP CHCS OVR NEXT COUPLE OF DAYS AND FOG POSSIBILITIES TONIGHT. SIMILAR CONDITIONS AS PREVIOUS NGTS WITH WIDELY SCT SHOWERS AND AN OCCASIONAL TSRA EARLY EVENING. DEWPOINTS ARE FORECAST TO REMAIN IN THE 60S. TIME SECTIONS CONT TO KEEP LOW LEVEL MOISTURE AROUND OVRNGT AS WELL. ONCE SUNSET OCCURS...CHC FOR PRECIP WL DIMINISH BUT CHC FOR FOG INCREASES. WITH AMOUNT OF LL MOISTURE AROUND WL ADD PATCHY FOG TOWARD MORNING. CONDITIONS MONDAY INTO MONDAY NGT WL CONT TO FEATURE WIDELY SCT DAYTIME SHRAS AND TSRAS AND PATCHY FOG OVRNGT. TIME SECTIONS INDICATE SOME CU DEVELOPMENT BY MID MORNING. PARTLY CLOUDY SKIES AND SLIGHT CHC POPS APPEAR TO BE THE BEST WAY TO GO FOR DAYTIME. OVRNGT CLEARING IS ALSO LIKELY WITH PATCHY FOG. CURRENT FORECAST LOOKS GOOD. WL ONLY MAKE MINOR ADJUSTMENTS. MOS GUIDANCE LOOKS GOOD OVRNGT TONIGHT. TEMPS SHOULD REMAIN ON THE MILD SIDE WITH DEWPOINT IN THE UPPER 60S. WL USE BLEND. BLEND APPEARS GOOD FOR MON HIGHS. SOME SUN WL ALLOW TEMPS TO CLIMB BACK INTO THE UPPER 80S TO LOWER 90S. SIMILAR CONDITIONS ARE EXPECTED MON NGT AND MOS LOOKS REASONABLE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JB
Hazardous weather outlook, Aug 7, 8:44 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 844 AM EST SUN AUG 7 2005 INZ021-028>031-035>043-049-081100- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENRY-HOWARD- MADISON-MONTGOMERY-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN- 844 AM EST SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN PORTIONS OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. EVEN THOUGH A FEW STRONG STORMS ARE POSSIBLE WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. INZ044>048-051>057-060-061-081100- CLAY-GREENE-HANCOCK-HENDRICKS-JOHNSON-MARION-MORGAN-OWEN-PARKE- PUTNAM-RUSH-SHELBY-SULLIVAN-VIGO- 844 AM EST SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS AFTERNOON. A COUPLE OF THESE STORMS COULD CONTAIN BRIEF GUSTY WINDS...ESPECIALLY WEST OF A DANVILLE TO MARTINSVILLE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. EVEN THOUGH A FEW STRONG STORMS ARE POSSIBLE WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. INZ062>065-067>072-081100- BARTHOLOMEW-BROWN-DAVIESS-DECATUR-JACKSON-JENNINGS-KNOX-LAWRENCE- MARTIN-MONROE- 844 AM EST SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND EARLY TONIGHT. A COUPLE OF THESE STORMS COULD CONTAIN BRIEF GUSTY WINDS...ESPECIALLY WEST OF A NASHVILLE TO BEDFORD LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. EVEN THOUGH A FEW STRONG STORMS ARE POSSIBLE WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JEH/JB
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.